What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 12:30 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 12:30 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
130 PM EDT Tue Jun 19 2018
.SYNOPSIS...
A cold front will move south into the region today, bringing
the threat of showers and thunderstorms. The front will remain
in the area tonight and Wednesday, continuing the threat of
showers and thunderstorms. The front will gradually stall out
near the Ohio River by Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made adjustments to pops based on latest radar and short term
model data. Reduced coverage early but still expect numerous
thunderstorms to develop this afternoon.
Models agree that a cold front will move south into our region
today. The main change from the previous forecast is that the
eastern end of the front is expected to move farther south than
the western end of the front. This will result in a northwest to
southeast frontal axis through our forecast area by this
afternoon. Plenty of moisture will accompany the front as PWATs
approach 2 inches. The combination of diurnal instability
(1500-2000 J/kg of MLCAPE) and low level frontal convergence
will allow showers and thunderstorms to increase in coverage
during the afternoon hours. Again, the best chance will bisect
the forecast area, occurring near and on the most unstable side
of the boundary. A few strong to severe storms can not be ruled
out this afternoon and evening given favorable DCAPE/delta theta
e values (wet microburst). However, organization will be
limited given that the best deep layer shear will remain north
of the greatest instability axis. Large hail will be limited
given overall poor mid level lapse rates and wet bulb zero
values near 13 kft. Localized flooding will be a concern given
the high PWATs. Will mention damaging winds and localized
flooding in the HWO for today. Temperatures will range from the
lower 80s far northeast to near 90 along and south of the Ohio
River. Given max temperatures near 90 and dewpoints in the lower
70s, locations along and south of the Ohio River will see heat
index values in the upper 90s. These values should be brief in
duration as showers and thunderstorms bring relief. An SPS has
been issued to account for this.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Convection will show a diurnal down tread this evening given
decreasing instability and lack of strong overall forcing.
Models suggest that an area of low pressure may move into the
area from the west overnight in association with an upper level
disturbance. The main effect from this feature will be possibly
pushing the front slightly back to the north. Otherwise,
considerable cloudiness is expected given debris clouds from
convection. Lows will range from the upper 60s north to the
lower 70s south.
On Wednesday, models indicate that a weak disturbance may
accompany the weak low as it traverses east along the frontal
boundary. As this occurs, the boundary will begin to make a move
toward the south by mid to late afternoon. Wednesday will be
similar to Tuesday in terms of hazards. Best deep layer shear
will remain to our north, but moderate instability (1500-2000
J/kg) will develop once again during the heat of the day. This
will result in showers and thunderstorms with limited
organization, but a few strong to severe storms with wet
microburst potential can not be ruled out. Large hail will be
limited again due to poor mid level lapse rates. Localized
flooding will remain a concern given PWATs near 2 inches. Will
make a mention in the HWO about these hazards. Highs will range
from the lower to mid 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The extended forecast period looks fairly active, with chances for
convection through much of the next week.
On Wednesday night, a WNW-to-ESE oriented surface front will be
slowly moving south through the ILN CWA, and ongoing convection
will likely be impacting the southern half of the forecast
area. A diminishing trend is expected overnight, before the
boundary likely activates yet again on Thursday. Given the slow
motion of the boundary, and the very weak flow atop it, some
heavy rain potential will likely exist yet again. In fact,
precipitable water values are expected to get close to two
inches. So, flash flooding may be possible, even if the severe
threat appears on the low end of the scale given the lack of
shear and generally moist profile.
The pattern will begin to change a bit on Friday, as stacked low
pressure begins a slow eastward trek out of the middle Mississippi
Valley region. This will amplify the pattern a little bit over the
Ohio Valley, forcing a northward shift in the warm sector, and
placing most of the ILN CWA into a regime favorable for ascent.
While wind fields should remain weak, there will be some directional
shear in a moist air mass, presenting some concern for severe
weather. However, it would be preferred to wait to see where and how
the forcing will set up before adding anything to the HWO for what
looks to be a marginal threat at this point -- especially with
marginal instability due to poor lapse rates.
Timing uncertainties for convective potential become more pronounced
over the weekend, with some issues regarding the timing of the low
as it ejects northeast into the Great Lakes. PoPs will be kept in
the chance category for Saturday and Sunday, but it should be noted
that there is some potential for greater thunderstorm coverage than
is currently indicated -- and a slight increase in shear as well.
Going out into Day 5 and Day 6 of the forecast, having some
uncertainty is not unusual. However, by Monday morning, there is
fairly good model agreement in high pressure building into the Great
Lakes from the north -- at the very least indicating a lower
probability of precipitation heading into the start of the week.
Not seeing much change in temperatures through the period, with
generally lower to mid 80s for highs, and no appreciable change in
air mass expected through the beginning of next week.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Thunderstorms developing near a slow moving west to east
oriented boundary will impact aviation. At this point it appears
that DAY CMH LCK and ILN will receive greater effects early this
afternoon, so went with tempo groups containing IFR conditions
and 32 knot wind gusts in thunderstorms starting at issuance
time. CVG and LUK may escape main impacts for a couple of hours
being farther south and away from the front, before weather
deteriorates later this afternoon.
Expect some improvement this evening as storms lose strength
with loss of daytime heating. However, look for showers to
remain in the vicinity into the overnight hours due to the
presence of the slowly moving boundary, enhanced by low pressure
forming in Northern Indiana. Showers return Wednesday when the
boundary is forecast to sag toward the Ohio River behind the
low.
OUTLOOK...Showers and thunderstorms are possible at times
through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Coniglio/Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...Coniglio
Hazardous weather outlook, Jun 19, 3:03 AM EST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 AM EDT Tue Jun 19 2018
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-201200-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
403 AM EDT Tue Jun 19 2018
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms are expected today. Some storms may become
severe this afternoon and evening with the primary threat of damaging
winds. In addition, where heavy rainfall occurs, there will be the
potential for flash flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and thunderstorms are expected again on Wednesday. A few
strong to severe storms may occur during the afternoon and evening
with the primary threat of damaging winds. In addition, where heavy
rainfall occurs, there will be the potential for flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and evening.
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-201200-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
403 AM EDT Tue Jun 19 2018
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and Tonight.
Heat index values will rise into the upper 90s this afternoon.
Showers and thunderstorms are expected today. Some storms may become
severe this afternoon and evening with the primary threat of damaging
winds. In addition, where heavy rainfall occurs, there will be the
potential for flash flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and thunderstorms are expected again on Wednesday. A few
strong to severe storms may occur during the afternoon and evening
with the primary threat of damaging winds. In addition, where heavy
rainfall occurs, there will be the potential for flash flooding.
Showers and thunderstorms will continue on Thursday. Where heavy
rainfall occurs, there will be the potential for flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Jun 19, 12:24 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
124 PM EDT TUE JUN 19 2018
OHZ054-062-063-191800-
Fayette OH-Madison OH-Greene OH-
124 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...EASTERN
GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL 200 PM EDT...
At 123 PM EDT, radar indicated a strong thunderstorm over Cedarville,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Xenia, Cedarville, Jamestown, Wilberforce, New Jasper, South Solon,
Clifton, Oldtown, Rosemoor, Gladstone, Bell Center and Shady Grove.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3974 8357 3958 8368 3964 8381 3973 8394
3980 8383
TIME...MOT...LOC 1723Z 312DEG 19KT 3975 8382
NovakSpecial weather statement, Jun 19, 1:04 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
204 PM EDT TUE JUN 19 2018
OHZ064-073-191845-
Ross OH-Pickaway OH-
204 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PICKAWAY AND NORTH
CENTRAL ROSS COUNTIES UNTIL 245 PM EDT...
At 204 PM EDT, radar indicated a strong thunderstorm over New
Holland, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Circleville, South Bloomfield, Kingston, Williamsport, New Holland,
Logan Elm Village, Fox, Clarksburg, Darbyville, Deer Creek Lake,
Pickaway County Airport, State Route 207 at US Route 22, State Route
138 at US Route 22 and Pancoastburg.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3944 8292 3951 8327 3953 8327 3953 8326
3956 8327 3957 8326 3960 8326 3973 8325
3969 8288
TIME...MOT...LOC 1804Z 280DEG 19KT 3957 8323
NovakSpecial weather statement, Jun 19, 1:08 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
208 PM EDT TUE JUN 19 2018
OHZ071-072-191900-
Warren OH-Clinton OH-
208 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND CLINTON
COUNTIES UNTIL 300 PM EDT...
At 208 PM EDT, radar indicated a strong thunderstorm near Wilmington,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Wilmington, New Vienna, Morrow, Clarksville, Martinsville, Midland,
Oregonia, Melvin, Fort Ancient, New Antioch, Middleboro, Oakland,
Cuba, Lees Creek, State Route 350 at US Route 22, Morrisville, Ogden,
Burtonville and Cowan Lake State Park.
This includes I-71 in Ohio between mile markers 35 and 44.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3936 8415 3949 8408 3947 8358 3938 8359
3927 8377
TIME...MOT...LOC 1808Z 280DEG 19KT 3942 8394
NovakSpecial weather statement, Jun 19, 1:38 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
238 PM EDT TUE JUN 19 2018
OHZ053-054-062>064-191915-
Fayette OH-Madison OH-Pickaway OH-Clark OH-Greene OH-
238 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE...NORTHWESTERN
PICKAWAY...SOUTHEASTERN CLARK...NORTHEASTERN GREENE AND SOUTHERN
MADISON COUNTIES UNTIL 315 PM EDT...
At 238 PM EDT, radar indicated a strong thunderstorm near South
Charleston, moving east at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Cedarville, Mount Sterling, South Charleston, Jeffersonville,
Bloomingburg, South Solon, Midway, Deer Creek Lake, Chenoweth,
Interstate 71 at State Route 38, Selma, Madison Mills, Gladstone,
Bookwalter, Bell Center, Shady Grove and Pancoastburg.
This includes I-71 in Ohio between mile markers 68 and 88.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3956 8328 3970 8381 3982 8377 3982 8324
3981 8324 3968 8321
TIME...MOT...LOC 1838Z 280DEG 49KT 3975 8370
NovakSpecial weather statement, Jun 19, 2:14 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
314 PM EDT TUE JUN 19 2018
OHZ073-074-192000-
Ross OH-Hocking OH-
314 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING AND
SOUTHEASTERN ROSS COUNTIES UNTIL 400 PM EDT...
At 314 PM EDT, radar indicated a strong thunderstorm near
Chillicothe, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Chillicothe, Londonderry, Massieville, Mooresville and Richmond Dale.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8252 3937 8263 3936 8264 3937 8275
3919 8277 3925 8303 3943 8298 3939 8251
TIME...MOT...LOC 1914Z 286DEG 21KT 3932 8291
NovakSpecial weather statement, Jun 19, 2:16 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
316 PM EDT TUE JUN 19 2018
OHZ061-062-071-072-192000-
Montgomery OH-Warren OH-Clinton OH-Greene OH-
316 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
NORTHWESTERN CLINTON...SOUTHWESTERN GREENE AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 400 PM EDT...
At 316 PM EDT, radar indicated a strong thunderstorm over
Waynesville, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Kettering, Lebanon, Springboro, Wilmington, Bellbrook, Blanchester,
Waynesville, Clarksville, Harveysburg, Spring Valley, Corwin, Port
William, Centerville, Fort Ancient, Lytle, Lumberton, Mount Holly,
Oakland, Pekin and Genntown.
This includes I-71 in Ohio between mile markers 32 and 54.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3967 8415 3956 8376 3929 8394 3946 8427
TIME...MOT...LOC 1916Z 297DEG 17KT 3951 8413
Novak